Thursday, 26 May 2016

Round 2 - 6 days Post treatment - IV Steroids are evil

This is something I should probably have done a LONG time ago. It's quite high in my mind (well what there is of one) right now because of round 2 and as usual they're playing all their usual tricks on me.
Not everyone experiences side effects from IV steroid treatment, but the most common are:
  • Stomach irritation, such as indigestion and heartburn
  • Increased energy
  • Rapid heartbeat
  • Flushing of the face, neck, or chest
  • Feeling warm or cool
  • Retaining fluid (avoid table salt and salty foods)
  • Increased hunger / the munchies
  • Mood changes (euphoria, irritability, nervousness, restlessness) or mood swings
  • Metallic taste in the mouth (personally I think the taste is something like the smell of nail varnish remover but hey that could be the steroids)
  • Insomnia 
  • Nausea
  • Menstrual disruption (might be early or late)
CAVEAT - please read this next bit in the positive way that I mean it to be, it's not a 'negative' of treatment of a 'worsening' of MS - it simply 'Is' what steroids do to me, I know this, I expect this and want to share to help increase awareness xxx
My body temperature is currently completely controlled by the temperature of my feet (again) which is a great excuse for wearing flip flops (thongs to Southern Hemisphere readers) even if it does mean I subject the office to the sight of my unattractive 'Hobbit Feet'
My tummy feels 'off'. I don't feel sick or sore, it's more like an 'acid' sensation and that I'm ravenously 'hungry'. It's almost like if I just had a big meal it would be much happier. I had breakfast at 8:30 and I KNOW I'm not 'really' hungry -  so it's getting lots of water to 'trick it'.
My sleep is incredibly 'light' for want of a better word - if a mouse farts 3 streets away it wakes me up in the night and even though I drop off easily again it never quite seems to be 'all the way there'. 
As a result I'm quite tired and my balance is a little 'off', I feel quite 'weak' and as usual I have some sensory symptoms. I have numbness to the trunk of my body and in my left hand along with the 'shock' sensations which are extending through my whole hand.
These things are something I've become very familiar with over the last year, usually when I'm a raging hypocrite and completely overdo things knowing full well I'll pay a price for them.
Plenty of 'quality' sleep is the answer for this - of course thanks to the Evil Mr Steroid the 'quality' is the questionable part right now LOL.
Six days post round 2 and I actually feel really great despite what I've posted above. Yes I'm a bit tired, wobbly and could eat a scabby dog, but my head is in a really good place because I understand the 'why' part of it. I think it is really important to understand all of this not just the good and great that I've babbled on about for the last year.
The sun is shining, it's a beautiful day, my usual smile is ever present and I'm feeling on top of the world.

3 comments:

  1. Thanks for all you have shared Tracy; it's been so helpful to read. I'm 10 weeks post my first lemtrada treatment, all going well. Your blog really helped me to decide to go for it, so thank you. best wishes, Ricarda

    ReplyDelete
  2. Hi Ricarda
    Congratulations on being 10 weeks, I hope it's going well and the evil steroids are behaving themselves. Thank your for your lovely comment, I hope the treatment is everything you need it to be xxx

    ReplyDelete
  3. This comment has been removed by a blog administrator.

    ReplyDelete

Time for an update another round of Ocrevus in the bank

 So it's been a long time (again) I'm going to stop making hollow promises and just say I'm going to keep updating and won't...